Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

August 1, 2024Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2024, 4:02 PM EDT for Madison County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2024, 4:02 PM EDT (20:02 UTC)
Expired
Aug 1, 2024, 4:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Madison County, GA

The radar

The Greer radar (KGSP), 114 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS82 KFFC 012002
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Aug 1 2024
 
GAZ027-012030-
Madison GA-
402 PM EDT Thu Aug 1 2024

...A strong thunderstorm will impact portions of central Madison
County through 430 PM EDT...

At 402 PM EDT, a strong thunderstorm was near Danielsville, moving
southeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Danielsville, Comer, Ila, Carlton, and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3423 8308 3417 8310 3415 8306 3412 8305
      3411 8303 3410 8304 3408 8301 3408 8300
      3404 8298 3403 8300 3413 8331 3425 8325
      3425 8320 3424 8317 3427 8313
TIME...MOT...LOC 2002Z 295DEG 28KT 3418 8319 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:32 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 1, 2:32 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Thu Aug 1 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 135 PM EDT Thu Aug 1 2024

At a glance:

-Brutally hot and humid in the short term. Heat Advisory will be
needed again tomorrow.

-A few afternoon storms could become strong to severe.

It's set to be a scorcher today and tomorrow. Dewpoint forecasts are
set to be in the high 70's. As a result, SBCAPE is set to exceed
5000J/KG across the eastern parts of the CWA today. Luckily, we're
undergoing a slow shift out of NW flow and we'll likely see weak
upper level flow out of the west today, this has resulted in a
reduced spread in forecasted afternoon convection according to the
latest high-res data. That being said, anything that manages to get
going this afternoon has the chance to become severe.

Outside of convection, heat is the other headline today. A Heat
advisory remains in effect for the entire CWA with the exception of
our higher elevations in NE Georgia. Heat Index values are expected
to exceed 105 south of a line from Columbus to Macon. Around the
metro area, values are expected to top out around 105. These values
are expected to stick around through tomorrow afternoon, with
another advisory likely. Highs will be in the mid to high 90s with
overnight lows remaining in the mid to upper 70s. Cooler in the
higher elevations.

Vaughn

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 135 PM EDT Thu Aug 1 2024

KEY Takeaways

*97L identified in the Caribbean will move into the SE gulf as a
 tropical wave this weekend and potentially develop further.

*Shortwave energy rounding the western ridge into the TN Valley
 set to reinforce the weakness between the mid level ridges over
 the SE which should draw 97L northward toward the region.

*Uncertainty in the development and location of 97L impacts the
 extended period significantly as guidance is varied between a
 recurve over FL solution to a direct northward and slow/stall
 solution to a stall followed by a westward push solution.

The extended period begins with the region sandwiched between
several larger scale features. 2 mid level ridges over the
Atlantic and mountain west respectively. Upper level energy
rounding the western ridge into the Appalachians will reinforce
the weakness between the 2 ridges in the SE on Friday/Saturday
and 97L entering the SE Gulf of Mexico by Saturday. The weakness
in the ridge will play a key roll in ultimately determining where
97L ends up. 97L should begin to be drawn northward into the
weakness Saturday and Sunday, however, model variances in where
the actual low center forms, if a low forms, will determine any
path beyond Sunday and ultimately our forecast next week. This
uncertainty makes the extended forecast a low confidence
forecast.

By Sunday, the weakness between the ridges drawing 97L north
begins to fill as the western ridge builds in over the top. This
is key to the forecast because the only escape for 97L at this
point would be out to the NE across the FL panhandle and onto the
SE coastline, otherwise it runs into the region of height rises
and would slow its advance. IF that doesn't happen because 97L is
situated a tad further west in its development, there is a higher
likelihood of a stall along the gulf coast or just inland which
some ensemble members allude to...in which case we end up on a
dirtier side of the storm. This scenario would impact the southern
half of the CWA more significantly with clouds/rain bands etc as
opposed to the drier NW side of the system in a scenario where the
storm exits to the NE across FL and into the Atlantic. 12z
ensemble trends slightly favor a scenario where the system gets
pulled NE as it approaches the Big Bend region, particularly the
GEFS, however there are many members within the CMC ensembles and
a few GEFS members which maintain a further west position. Without
a defined center for models to latch onto attm, we can only take
an average of solutions (i.e. NBM) in the extended which yields
roughly climo pops, however, its likely going to be either low
end/0 pops or likely pops within a gradient across the CWA from
south to north for the first part of next week.

Otherwise, expect the western ridge to nose into the SE through
the week making for above normal daytime highs with near climo to
slightly below climo pops....unless 97L has a different say.

30

&&

.AVIATION...
(12Z TAFS)
Issued at 634 AM EDT Thu Aug 1 2024

Patchy fog and scattered low clouds will be possible as the period
begins, mainly in portions of east-central Georgia. Primarily VFR
conditions are then expected by 14Z and through the remainder of
the day. A scattered cu field between 030-050 will develop by
late morning and persist through the afternoon. Convective
activity is expected to be widely scattered in the afternoon,
although chances appear to be too low at this time to warrant a
TEMPO. For now, have maintained VCSH from 19-01Z, although a TEMPO
may be needed in a later update depending on where storms develop.
Winds will be primarily W at 4-8 kts.

//ATL Confidence...12Z Update...
Medium confidence on coverage of afternoon SHRA/TSRA.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          96  73  97  73 /  20  20  20  30
Atlanta         94  75  96  74 /  20  20  30  40
Blairsville     89  69  89  67 /  40  30  50  50
Cartersville    95  73  96  72 /  30  20  40  40
Columbus        97  76  99  76 /  30  20  30  20
Gainesville     94  74  94  72 /  20  20  30  40
Macon           96  75  97  75 /  20  10  20  20
Rome            96  72  95  72 /  30  20  40  40
Peachtree City  95  72  97  73 /  20  20  20  30
Vidalia         95  77  94  76 /  30  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM EDT this evening for GAZ001>005-011>013-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...Vaughn
LONG TERM....30
AVIATION...Vaughn
Hazardous weather outlook, Aug 1, 1:28 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
128 PM EDT Thu Aug 1 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
128 PM EDT Thu Aug 1 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected this afternoon
and evening. A few storms may be strong to severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

A Heat Advisory is in effect from 10 AM to 9 PM for much of north
and central Georgia due to hot temperatures and high humidity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms, mainly in the afternoon and evening, are
expected each day through Wednesday. A few storms each day could
become strong to severe, capable of producing damaging wind gusts,
frequent lightning, and locally heavy rainfall.

Elevated heat index values are expected through the weekend, with
Friday having the highest values (105 to 110 degrees).

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 1, 12:04 PM EDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1204 PM EDT Thu Aug 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     Tstm Wnd Dmg     1 ENE Woodstock         34.11N 84.50W
07/30/2024                   Cherokee           GA   Emergency Mngr

            A tree was downed onto a structure in the
            100 block of Hideaway Village Rd.

&&
Special weather statement, Aug 1, 1:55 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 PM EDT Thu Aug 1 2024

GAZ015-016-023-011830-
Hall GA-White GA-Lumpkin GA-
155 PM EDT Thu Aug 1 2024

...A strong thunderstorm will impact portions of eastern Lumpkin,
White and northeastern Hall Counties through 230 PM EDT...

At 155 PM EDT, a strong thunderstorm was over Camp Coleman Lake, or
near Cleveland, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dahlonega, Cleveland, Clermont, Helen, Whitley Gap Shelter,
Robertstown, Mossy Creek, Camp Coleman Lake, Garland, Leaf, Smithgall
Woods Conservation Are, Porter Springs, Turners Corner, Sautee, and
Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3467 8365 3465 8366 3462 8364 3458 8364
      3455 8362 3453 8363 3451 8367 3446 8364
      3436 8374 3461 8408 3473 8389 3472 8386
      3473 8383 3474 8382 3476 8383 3477 8382
TIME...MOT...LOC 1755Z 305DEG 18KT 3462 8386

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 1, 2:26 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Thu Aug 1 2024

GAZ016-022>025-011900-
Banks GA-Hall GA-Jackson GA-Forsyth GA-White GA-
226 PM EDT Thu Aug 1 2024

...Strong thunderstorms will impact portions of northeastern Forsyth,
Banks, southeastern White, Hall and north central Jackson Counties
through 300 PM EDT...

At 225 PM EDT, a line of strong thunderstorms was along a line
extending from near Seed Lake to Mossy Creek to near War Hill Park,
and moving east at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Commerce, Homer, Lula, Maysville, Clermont, Gillsville,
Murrayville, Pinefield Crossroads, Leaf, Mossy Creek, and
Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3469 8364 3465 8366 3462 8364 3458 8364
      3455 8362 3451 8367 3443 8361 3449 8355
      3449 8352 3446 8340 3442 8338 3432 8339
      3419 8356 3431 8404 3434 8401 3433 8396
      3437 8398 3455 8377 3474 8363
TIME...MOT...LOC 1825Z 281DEG 28KT 3470 8352 3452 8369 3435 8391

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 1, 2:58 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Thu Aug 1 2024

GAZ023>025-027-011930-
Madison GA-Banks GA-Hall GA-Jackson GA-
258 PM EDT Thu Aug 1 2024

...Strong thunderstorms will impact portions of Banks, east central
Hall, northern Jackson and northwestern Madison Counties through 330
PM EDT...

At 258 PM EDT, a line of strong thunderstorms was along a line
extending from near Tallulah Falls to Pinefield Crossroads to near
Gillsville, and moving east at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Jefferson, Commerce, Homer, Maysville, Nicholson,
Gillsville, Talmo, Peach State Speedway, Pinefield Crossroads, Apple
Valley, Hollingsworth, and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3446 8340 3444 8339 3439 8338 3432 8339
      3427 8334 3424 8334 3426 8330 3425 8329
      3425 8326 3409 8347 3424 8382 3445 8349
      3449 8348
TIME...MOT...LOC 1858Z 285DEG 27KT 3466 8333 3444 8342 3426 8371

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 1, 3:27 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Thu Aug 1 2024

GAZ024-025-027-012000-
Madison GA-Banks GA-Jackson GA-
327 PM EDT Thu Aug 1 2024

...A strong thunderstorm will impact portions of eastern Banks,
northeastern Jackson and Madison Counties through 400 PM EDT...

At 327 PM EDT, a strong thunderstorm was near Banks Crossing, or near
Homer, moving east at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Commerce, Homer, Danielsville, Maysville, Comer, Colbert, Ila,
Pocataligo, and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3442 8338 3432 8339 3427 8334 3424 8334
      3426 8330 3425 8327 3425 8320 3424 8317
      3427 8311 3426 8312 3423 8308 3417 8310
      3416 8309 3404 8315 3403 8318 3422 8360
      3446 8340
TIME...MOT...LOC 1927Z 290DEG 27KT 3430 8344

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 1, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Aug 1 2024

GAZ027-012030-
Madison GA-
402 PM EDT Thu Aug 1 2024

...A strong thunderstorm will impact portions of central Madison
County through 430 PM EDT...

At 402 PM EDT, a strong thunderstorm was near Danielsville, moving
southeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Danielsville, Comer, Ila, Carlton, and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3423 8308 3417 8310 3415 8306 3412 8305
      3411 8303 3410 8304 3408 8301 3408 8300
      3404 8298 3403 8300 3413 8331 3425 8325
      3425 8320 3424 8317 3427 8313
TIME...MOT...LOC 2002Z 295DEG 28KT 3418 8319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:05 PM EDTSpecial Weather StatementFFCMarion25 min
Jul 31, 8:29 PM EDTSpecial Weather StatementFFCWilkes46 min
Aug 1, 1:55 PM EDTSpecial Weather StatementFFCLumpkin, White35 min
Aug 1, 2:26 PM EDTSpecial Weather StatementFFCBanks, Hall34 min
Aug 1, 2:58 PM EDTSpecial Weather StatementFFCBanks, Jackson32 min
Aug 1, 3:27 PM EDTSpecial Weather StatementFFCMadison33 min
Aug 1, 5:28 PM EDTSpecial Weather StatementFFCWalton32 min
Aug 1, 5:58 PM EDTSpecial Weather StatementFFCNewton, Rockdale32 min
Aug 1, 6:29 PM EDTSpecial Weather StatementFFCNewton, Rockdale31 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.